MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID

ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID
Model Number 82090-01
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the procedure was to treat a 90% stenosed de novo lesion in the internal carotid artery with mild calcification and mild tortuosity.The 8tx40mm xact carotid stent system was advanced to the target lesion on a 0.014 abbott guide wire (gw).The stent was partially released; however, the handle became stuck and the stent could not be completely released.Therefore, carotid stent system was removed with the sheath and guide catheter as a single unit.The procedure was continued with another xact stent.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam was unable to be confirmed.The reported partial activation failure was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the mildly calcified, mildly tortuous and 90% stenosed anatomy prevented the shaft lumens from moving freely; thus resulting in the reported mechanical jam and the reported/noted partial activation/deployment failure.Manipulation of the compromised device through the sheath and guide catheter during removal likely resulted in the reported difficult to remove; further manipulation of the compromised x-act likely resulted in the noted material separation of the distal end tip with guide wire lumen and markers, as reported by the account.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XACT¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24393028
Report Number2024168-2026-00698
Device Sequence Number10504257
Product Code NIM
UDI-Device Identifier08717648010262
UDI-Public(01)08717648010262(17)280630(10)5072261
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82090-01
Device Catalogue Number82090-01
Device Lot Number5072261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 ABBOTT GUIDE WIRE.
Patient SexUnknown